Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Preconditioning by incomplete block cyclic reduction

Authors: Garry Rodrigue and Donald Wolitzer
Journal: Math. Comp. 42 (1984), 549-565
MSC: Primary 65F10; Secondary 65W05
MathSciNet review: 736452
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Iterative methods for solving linear systems arising from the discretization of elliptic/parabolic partial differential equations require the use of preconditioners to gain increased rates of convergence. Preconditioners arising from incomplete factorizations have been shown to be very effective. However, the recursiveness of these methods can offset these gains somewhat on a vector processor. In this paper, an incomplete factorization based on block cyclic reduction is developed. It is shown that under block diagonal dominance conditions the off-diagonal terms decay quadratically, yielding more effective algorithms.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F10, 65W05

Retrieve articles in all journals with MSC: 65F10, 65W05

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society